Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 4, 2012, 5:38 PM EDT for Fulton County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 5:38 PM EDT (21:38 UTC)
- Expired
- Aug 4, 2012, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Northern Indiana
County Fulton County, IN
The radar
The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3403 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS83 KIWX 042138 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT SAT AUG 4 2012 INZ012>016-022>024-042230- CASS IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-PULASKI IN-STARKE IN-WABASH IN- 538 PM EDT SAT AUG 4 2012 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS... NORTHWESTERN MIAMI...NORTHWESTERN WABASH...EASTERN PULASKI...WESTERN KOSCIUSKO...SOUTHERN MARSHALL...FULTON AND SOUTHEASTERN STARKE COUNTIES... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF CULVER TO 17 MILES SOUTHWEST OF ROCHESTER...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ROCHESTER... CULVER... ARGOS... BOURBON AND AKRON... MENTONE... FLETCHER...MARSHTOWN AND DELONG... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING/900 PM CDT SATURDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. LAT...LON 4142 8599 4103 8580 4084 8644 4115 8660 TIME...MOT...LOC 2139Z 242DEG 28KT 4112 8649 4090 8638 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:52 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 4, 4:52 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT SAT AUG 4 2012
.SHORT TERM... /TONIGHT THROUGH SUNDAY NIGHT/
STRONG SFC HEATING INTO LWR/MID 90S WITHIN BKN CU FIELD ACRS NRN
IN AMID LWR-MID 70S SFC DPS POOLED ALONG SFC WARM FNT BNDRY
AFFORDING MODERATELY STRONG 3500-5000 J/KG RESERVOIR FM NRN IL TO
CNTL IN/WRN OH. SLIGHTLY MODIFIED 18 UTC KILX SNDG YIELD 4400
J/KG. HIGH WETBULB ZERO GT 14KFT/DEEP WARM SUBCLOUD LYR FOR LESSER
HAIL RISK...THOUGH DOWNDRAFT INTENSITIES TO BE ENHANCED PER PRECIP
LOADING PER PWAT NEAR 2 INCHES AND HAIL MELT/SUBLIMATION WIHTIN
WARM SUBCLOUD REGN. ALSO OF NOTE IS SHALLOW/HALF KM DEEP VORTICITY/
HELICAL REGN EXTENDING SEWD FM NERN IL SFC LOW/TRIPLE PT...ALONG
WARM FNT THAT EXTNDS SEWD INTO FAR SRN CWA. INITIAL CONCERN FOR
SVR/LOW PROB TORNADIC STORMS WITHIN THIS REGN AND COVER WITH
SCATTERED SVR WORDING. PRIMARY FOCUS HOWEVER WL BE LATER THIS EVE
WITH NERN/NCNTL IL LINEAR CONVECTION. BEST SVR RISK APPEARS WEST
OF I69 CORRIDOR THROUGH THIS EVENING/ERLY TONIGHT. THEREAFTER
STORMS TO BECOME INCRSGLY ELEVATED/LESS ROOTED IN SFC. HOWEVER
SUSTENANCE OF STORMS THROUGH ENTIRE CWA ANTICIPATED PER RAMPING
SRLY LLJ TO 50 KTS NOSING INTO SERN CWA AROUND 09 UTC. TREND OF
FASTER TIMING PER RECENT TRENDS CONTD WITH DOUBT CAST ON SERN CWA
MIDDAY REGEN PER ANTICIPATED LOW STRATUS/STRATOCU CLOUD
SHIELD...THOUGH KEPT MINOR MENTION FAR SERN PER PRIOR FCST/COLLAB
WITH ERN OFFICES. OTHERWISE...DRIER/COOLER AIRMASS AS PLAINS SFC
HIGH BUILDS EWD INTO SRN GRLTLKD/MID MS VLY MON. STRONG INSOLATION
MONDAY TO OFFSET SHALLOW CAA FOR DIFFICULT MAX TEMP FCST AND
POTNL NON-DIURNAL TREND ESPCLY NRN/NWRN CWA.
&&
.LONG TERM... /MONDAY THROUGH SATURDAY/
RIDGE OVER THE WESTERN US CONTINUES TO BE THE DOMINANT PLAYER FOR
THE WEATHER IN THE GREAT LAKES REGION. LONG WAVE PATTERN SUPPORTS
THE CONTINUED REINFORCEMENT OF THE WESTERN RIDGE WITH AN ABUNDANCE
OF SHORTWAVES DIVING ACROSS THE NORTHERN PACIFIC.
WHILE THE MODELS ALL DIFFER ON THE TIMING OF THE SHORTWAVE ENERGY
BEING GENERATED/EJECTED ACROSS THE WESTERN US RIDGE...THE END RESULT
IS A COOL DOWN OVER THE GREAT LAKES REGION - BRINGING TEMPERATURES
BACK TO NEAR AND POSSIBLY SLIGHTLY BELOW CLIMATOLOGICAL NORMS FOR
THE EXTENDED PERIOD. ALSO THE WESTERN RIDGE BECOMES FLATTENED OVER
TIME AND THIS WILL FAVOR A MORE PROGRESSIVE FLOW PATTERN OVER THE
GREAT LAKES REGION.
BY THE END OF THE PERIOD...THE CHANCE OF CONVECTION/PRECIPITATION
WILL INCREASE AS ANOTHER AND LIKELY WELL ORGANIZED SHORTWAVE DIGS
OUT OF CENTRAL CANADA INTO THE GREAT LAKES LATE THURS THROUGH FRI
NIGHT TIMEFRAME. AGAIN...MODEL TIMING PLACEMENT DISCREPANCIES RESULT
IN INITIATION TIME...COVERAGE AND DURATION OF PRECIPITATION...BUT
GENERALLY ALL SUPPORT SOME PRECIPITATION FOR THE PERIOD AND WILL
CONTINUE WITH CURRENT FORECAST OF CHC/SLIGHT CHC TSRA. GIVEN THE
LOCATION OF THE SURFACE BASED MOISTURE AND PRE-TROF/FRONT FLOW WOULD
EXPECT TO SEE DECENT AMOUNT OF MOISTURE RETURNING TO THE REGION
PRIOR TO THE TROF PASSAGE. AGAIN...TIMING WILL BE CRUCIAL.
&&
.AVIATION... /18 UTC TAFS/
RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS
ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE
LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH
STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY
ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE
OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM.
INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET
CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO
IFR RANGE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM 11 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR INZ003.
MI...RIP CURRENT RISK FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY
MORNING FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 5 AM EDT MONDAY FOR
LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...LEWIS
AVIATION...MURPHYHazardous weather outlook, Aug 4, 5:11 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EDT SAT AUG 4 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EDT SAT AUG 4 2012 /411 AM CDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...BEST CHANCES WEST OF INTERSTATE 69 IN INDIANA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO PUSH EASTWARD THROUGH NORTHWEST OHIO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS LIKELY TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY INTO SUNDAY EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY INTO SUNDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 4, 4:44 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT SAT AUG 4 2012
INZ024-025-042115-
HUNTINGTON IN-WABASH IN-
444 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN HUNTINGTON AND
SOUTHEASTERN WABASH COUNTIES...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES SOUTH OF ANDREWS...OR 12
MILES NORTH OF MARION...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
ANDREWS...
MOUNT ETNA AND LAGRO...
LANCASTER...
MAJENICA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4074 8578 4092 8569 4086 8536 4068 8548
4068 8577
TIME...MOT...LOC 2045Z 214DEG 28KT 4073 8561Special weather statement, Aug 4, 4:49 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT SAT AUG 4 2012
INZ023-024-042115-
MIAMI IN-WABASH IN-
449 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN MIAMI AND SOUTHWESTERN
WABASH COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNKER HILL...OR NEAR GRISSOM AFB...MOVING
EAST AT 20 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PERU...
FLORA...
PEORIA...
RICHVALLEY AND ERIE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4069 8617 4075 8616 4086 8587 4067 8580
4064 8616
TIME...MOT...LOC 2049Z 248DEG 18KT 4068 8610Special weather statement, Aug 4, 4:51 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT SAT AUG 4 2012
INZ014>016-042115-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-
451 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN KOSCIUSKO...
SOUTHERN MARSHALL AND NORTHERN FULTON COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHEAST OF ARGOS...OR 7
MILES NORTH OF ROCHESTER...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BOURBON...
OLD TIP TOWN AND BURKET...
INWOOD AND PALESTINE...
ETNA GREEN...HOFFMAN LAKE AND ATWOOD...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4133 8647 4133 8611 4128 8592 4110 8586
4106 8595 4101 8597 4102 8612 4111 8647
TIME...MOT...LOC 2051Z 216DEG 23KT 4119 8616Special weather statement, Aug 4, 5:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT SAT AUG 4 2012
INZ008-016>018-024>027-042145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-KOSCIUSKO IN-NOBLE IN-WABASH IN-WELLS
IN-WHITLEY IN-
517 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD WELLS...NORTHWESTERN ADAMS...
HUNTINGTON...NORTHERN WABASH...WHITLEY...SOUTHWESTERN ALLEN...
SOUTHEASTERN KOSCIUSKO...SOUTHWESTERN NOBLE AND EXTREME EASTERN
FULTON COUNTIES...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MANCHESTER TO
7 MILES SOUTH OF MARKLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BLUFFTON...
WINONA LAKE...
OSSIAN...
COLUMBIA CITY...
SOUTH WHITLEY...
PIERCETON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4101 8595 4104 8595 4104 8600 4139 8570
4097 8496 4062 8527
TIME...MOT...LOC 2117Z 214DEG 26KT 4107 8584 4075 8529Special weather statement, Aug 4, 5:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT SAT AUG 4 2012
INZ004-005-014-016-042145-
ELKHART IN-KOSCIUSKO IN-MARSHALL IN-ST. JOSEPH IN-
518 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN KOSCIUSKO...NORTHERN
MARSHALL...EXTREME SOUTHWESTERN LAGRANGE...SOUTHEASTERN ST. JOSEPH
AND SOUTHERN ELKHART COUNTIES...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARSAW TO 7 MILES
SOUTHWEST OF PLYMOUTH...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PLYMOUTH...
BREMEN...NAPPANEE AND SYRACUSE...
BOURBON...
MILFORD...
MONOQUET AND INWOOD...
OSWEGO...CLUNETTE AND LEESBURG...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4157 8629 4155 8565 4147 8565 4122 8583
4129 8647 4132 8647
TIME...MOT...LOC 2118Z 214DEG 26KT 4124 8585 4129 8641Special weather statement, Aug 4, 5:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EDT SAT AUG 4 2012 INZ012>016-022>024-042230- CASS IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-PULASKI IN-STARKE IN-WABASH IN- 538 PM EDT SAT AUG 4 2012 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS... NORTHWESTERN MIAMI...NORTHWESTERN WABASH...EASTERN PULASKI...WESTERN KOSCIUSKO...SOUTHERN MARSHALL...FULTON AND SOUTHEASTERN STARKE COUNTIES... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF CULVER TO 17 MILES SOUTHWEST OF ROCHESTER...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ROCHESTER... CULVER... ARGOS... BOURBON AND AKRON... MENTONE... FLETCHER...MARSHTOWN AND DELONG... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING/900 PM CDT SATURDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. LAT...LON 4142 8599 4103 8580 4084 8644 4115 8660 TIME...MOT...LOC 2139Z 242DEG 28KT 4112 8649 4090 8638
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:48 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Aug 4, 3:55 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 50 min |
| Aug 4, 4:17 PM EDT | Rip Current Statement | IWX | 38 hr | |
| Aug 4, 4:20 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| Aug 4, 4:24 PM EDT | Special Weather Statement | IWX | Grant | 21 min |
| Aug 4, 4:44 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Aug 4, 4:49 PM EDT | Special Weather Statement | IWX | Miami | 26 min |
| Aug 4, 4:51 PM EDT | Special Weather Statement | IWX | Marshall | 24 min |
| Aug 4, 4:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Aug 4, 5:17 PM EDT | Special Weather Statement | IWX | Huntington, Wells, Whitley | 28 min |
| Aug 4, 5:18 PM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 27 min |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 70 min |
| Aug 4, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski | 40 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Aug 4, 6:08 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 52 min |
| Aug 4, 6:11 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph, Starke | 49 min |
| Aug 4, 6:16 PM EDT | Special Weather Statement | IWX | LaGrange | 29 min |
| Aug 4, 6:18 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Aug 4, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 51 min |
| Aug 4, 7:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Wabash | 33 min |
| Aug 4, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Kosciusko, Noble, Whitley | 48 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 52 min |
| Aug 4, 7:29 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wabash, Wells, Whitley | 46 min |
| Aug 4, 7:31 PM EDT | Special Weather Statement | IWX | Steuben | 44 min |
| Aug 4, 7:40 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 50 min |
| Aug 4, 7:57 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Steuben | 93 min |
| Aug 4, 6:34 PM EDT | Special Weather Statement | IWX | Allen, Defiance, Paulding, Putnam | 26 min |
| Aug 4, 6:51 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam | 39 min |
| Aug 4, 6:50 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass, Saint Joseph | 28 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.